MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION INOGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number D011
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product is expected to be returned for analysis.This report will be updated upon return and completion of analysis.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) showed error codes 1004 and 1007, and the device was operating in safety mode.The device was explanted and replaced.No additional adverse patient effects were reported.The explanted device was expected to be returned for analysis.Technical services discussed the error codes were for a shock into a shorted condition (1004) and charge time out (1007).
 
Additional Manufacturer Narrative
The product is expected to be returned for analysis.This report will be updated upon return and completion of analysis.Upon receipt at our post market quality assurance laboratory, visual inspection of the device identified an arc mark on the device case.Review of device memory confirmed a shorted lead error (code 1004) was recorded on 15 june 2022 after a shock was attempted.The device battery status moved to end of life (eol) due to long charge times (code 1007).An x-ray of the device revealed that the internal high voltage fuse was damaged (i.E., no longer intact).The damage to the fuse most likely occurred during delivery of the shock that resulted in the shorted shock lead error.The damage to the high voltage fuse prevented any subsequent charging of the high voltage capacitors and delivery of shock therapy.As a result, the subsequent high voltage charge attempt caused the device to declare eol because it could not successfully complete charging within 30 seconds, despite the fact that significant battery voltage and capacity remained.Evidence indicates the associated rv lead was damaged and when this device attempted to deliver a shock through the lead, a short was detected.This device operated as designed in the presence of a shorted defibrillation lead.
 
Event or Problem Description

Brand Name
INOGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15242629
Report Number2124215-2022-31061
Device Sequence Number6304720
Product Code LWS
UDI-Device Identifier00802526533808
UDI-Public00802526533808
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/20/2020
Device Model NumberD011
Device Catalogue NumberD011
Device Lot Number108961
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer11/16/2022
Initial Report FDA Received Date08/17/2022
Supplement Report FDA Received Date12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown